MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 77450
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the user facility's director of perfusion, due to the manufacturer being out of the stock of the pack they routinely use, a substitute that the team was unfamiliar with was used, which is different from their pack as the oxygenator is pre-attached.Per the manufacturer's cardiac business manager, the issue occurred during a micro robotics case, which used a small incision and not a sternotomy.The case occurred in a dark room, which was necessary to perform the robotics surgery.A substitute pack which they had used approximately eight times prior was used.
 
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the oxygen (o2) line was kinked.The team noticed that the blood looked dark in color, so they checked the gas flow by looking at a flow meter.Since the flow meter appeared to have flow, it was assumed the oxygenator was failing.The team decided they did not feel comfortable continuing the case and it was cancelled.There was no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
Updated block: h6.The reported complaint was not verifiable since the product was not returned for evaluation or testing.Multiple diligence attempts for part return were unsuccessful.The product sample was not returned for evaluation, and no photos were provided to support the reported issue.A potential root cause of the issue was determined to be due to a manual assembly error where the impacted line was incorrectly layered in the pack during assembly, resulting in a kink.However, no photo of the issue was provided, no sample was returned for further evaluation, and a review of manufacturing records revealed no related issues; therefore, the complaint could not be verified.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
58 calle
cartago, zona franca la lima 30106
CS  30106
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key22168784
Report Number3017987980-2025-00007
Device Sequence Number15755322
Product Code OEZ
UDI-Device Identifier00699753513655
UDI-Public(01)00699753513655(10)0000820526(17)261130
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number77450
Device Lot Number0000820526
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MECHANICAL FLOW METER.
Patient SexUnknown